Ok, I know I have sort of talked about the side effects before, but I must admit to being surprised each time they hit. Surprised that while I am on the Chemo drugs, I seem to be fine (well that is apart from the 1st day of each session when they flood the body with as many of the toxic cocktails as they can.
That first day is hard, I usually feel good till mid-way through the day and then, well, its kind of hard to describe, but feels something like everything just drains away and I feel like this walking blithering mess. If I stand for too long the shakes start and I have to sit, the head feels kind of dizzy or full of nothing, the tongue has a mind of its own and to speak I find I have to concentrate hard to make it do/say what I want it to do or say. And Oh so tired, all I want to do when I get home is sleep.
So sleep the rest of the day is good, and actually this time around for the 2 days of having my toxic baby’s bottle attached I felt great, lots of energy. Thank goodness as I managed to get out and about and do some Christmas shopping, as well as seeming semi-normal for the early days of having the kids here from Canada.
But once the baby’s bottle has finished, I now understand the horrendous withdrawals that drug addicts go through and I do feel for them. I wonder why in hell would you ever start taking drugs if you have to go through these withdrawals. The only way I can really describe how it feels for the next 3 to 4 days is to try to compare it to a drug withdrawal. The stomach cramps didn’t start till today this time, not sure if that is a good sign or not, but by Sunday night the withdrawal hit, and weirdly, even though you know you’re not feeling quite right, and the shakes are starting, it is still unexpected when everything hits. Your taking nausea tablets, to keep the stomach under control, but then the other end starts, and you know there is no turning back, you just have to weather whatever is happening to you. A headache and body aches are slightly controllable by Panadol (yup a wonder drug that one).
I find myself (sorry about this one) sitting on the loo and wondering when it will this stop. I must also admit this is where most of my tears are shed. I don’t want to eat, as it seems that as soon as I do, I have to run for the loo, and it hurts so much. I want to vomit, but the nausea tablets are keeping that down, so it just useless heaving. I take the tablets for loose bowels, but they don’t stop it, only slow it, or seem to. Then just when you think you can’t take it anymore the stomach cramps hit. Another reason for tears.
I try not to eat, as apart from looking at food making me feel even more nauseous if I eat, it has to leave the body, and well, as I said, that is just too painful. So it is lemonade ice blocks that I seem to rely on, but even those at times take their toll on the body.
I know that it will pass, that is what I hang off. I know that there will be good days again soon, before the next session, and the best thought to hang on is that this session is my halfway mark…… 3 down and 3 to go.